What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 24, 3:13 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 24, 3:13 PM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
413 PM EDT Tue Aug 24 2021
.DISCUSSION...
Currently-Tonight...Some occasional breaks in the mid-high level
clouds have occurred today, allowing temps to reach into the
upper 80s/low 90s. However, the cloud cover and some drier air
aloft has largely limited any convective development through mid
afternoon as the east coast sea breeze has shifted inland.
Scattered showers and storms are still possible across the
interior through late day into this evening, especially near to
NW of the I-4 corridor where boundary collisions are most likely
and where greater moisture exists. Moderate steering winds out of
the southwest, will push any storms toward the northeast, with the
potential for some of this activity to reach back toward the
coast, mainly near to north of the Cape through the evening hours.
Convection will then diminish, with rain chances generally ending
after midnight. Drier air and cold temps aloft (around -7/-9C at
500mb), will allow for some stronger storms, producing frequent
lightning strikes, gusty winds around 40-50 mph, small hail, and
locally heavy rainfall.
Wed...Mid-upper level trough/low over the Bahamas will move W/NW
and approach FL later tomorrow afternoon, with sfc ridge axis
across the area gradually lifting northward. The resulting low
level E/SE flow will allow the east coast sea breeze to develop
and push inland a little earlier and faster through the day.
Overall moisture actually decreases ahead of the approach of the
disturbance aloft, and combined with the deepening easterly flow,
this should lead to below normal rain chances tomorrow with rain
chances generally 20-40 percent. Greatest coverage will be focused
inland through the afternoon. However, onshore moving showers and
isolated storms may increase along the Treasure Coast later into
the afternoon as the trough aloft nears this area.
Thu-Fri...The upper level trough will cross the area and depart
northwestward through late week as high pressure over the
Atlantic continues to creep westward towards the mid-Atlantic
states north of Florida. Easterly flow will will favor early
development and quick westward progression of the east coast sea
breeze. That said, the unsettled weather pattern aloft, continuous
onshore flow with PWATs near or over 2", especially on Friday,
will support higher rain chances with coastal showers and
thunderstorms moving on shore through the entire mid-term period.
Warmer air aloft, however, will help limit development of any
stronger thunderstorms.
Sat-Mon...(Modified Previous Discussion) Mid-level high pressure
along the mid- Atlc coast will be fairly slow to move, but
eventually gets nudged inland and across the southeast U.S. and
Deep South into the weekend while on a gradual weakening trend
into early next week. Fairly deep ERLY flow will continue thru the
extended across the FL peninsula, though wind speeds do diminish
later in the weekend and early next week. Mid-level temps will be
fairly warm at -5.5C to -6.5C with minimal shortwave energy. This
combined with deep easterly flow, am hesitant going higher than
the current 50pct PoPs for showers, as well as "isolated" mention
for storms, though will not rule out potential for SCT storms.
This regime also favors highest chances for precip along the coast
for overnight/morning periods and over the interior for the
afternoon/early evening. At some point we may need to take a look at
nighttime convergence along the coast while we maintain a higher
"low-level" onshore wind flow through Sun for locally heavy
rainfall potential of "low-topped"/training convection. Confidence
is low here, but something for future forecasts to keep in mind.
If heavy rainfall potential does come into play along the coast,
PoPs will in fact have to be adjusted upward here.
For highs continue to favor U80s/near 90F for the coast and L90s
well into the interior. Overnight lows remain mild in the 70s.
&&
.AVIATION...While cloud cover and drier mid-level air has limited
convective development so far, scattered showers and storms are
still possible near to NW of the I-4 corridor into late afternoon
and early evening. Any storms that develop will push northeast and
may reach back toward the coast especially from TIX northward this
evening. Initially have kept VCTS mentioned over the interior and
for these coastal sites due to the uncertainty in overall
coverage, but tempo groups may need to be added as convection
development unfolds.
&&
.MARINE...
Tonight...A few storms producing gusty winds may be able to push
offshore from the Cape northward this evening increasing winds and
seas briefly. Otherwise, winds will be out of the E/SE around
10-15 knots, with seas 2-3 feet.
Wed-Sat...(Modified Previous Discussion) Surface high pressure
ridging remains displaced north of the local waters thru the
extended. An onshore wind component will be present for all of the
extended becoming fairly deep late Wed into the weekend. Much of
the ISOLD- SCT precip will be of the showery nature with embedded
ISOLD lightning storms also present. Wed overnight into Thu may be
the "wettest" with an easterly wave moving across the area.
Wind speeds will remain below 15 kts into Wed, then increase over
the open Atlc 15-18 kts Thu and we could maintain some periods of
similar speeds into Thu night. From here onward, the forecast is
for speeds 11-16 kts.
Some low confidence with models for seas presently. Initial 2-4 ft
seas early Wed begin to build with an easterly swell 4-6 ft Wed
overnight across the Gulf Stream. Cautionary Statements may be
necessary and could carry for the offshore waters into Fri, with
some 4-6 ft seas. Seas finally begin to subside Fri overnight/Sat
morning for the offshore waters (4-5 ft) with this trend
continuing slowly into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 91 77 88 / 40 30 20 70
MCO 76 94 76 90 / 40 30 20 70
MLB 77 90 78 88 / 20 20 40 70
VRB 75 91 76 89 / 10 30 50 70
LEE 76 93 76 90 / 50 40 20 70
SFB 75 93 76 88 / 50 30 20 70
ORL 76 93 76 89 / 50 30 20 70
FPR 75 90 75 88 / 10 30 50 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT/LONG TERM/AVIATION...Weitlich
MID TERM....Haley/Watson
Hazardous weather outlook, Aug 24, 9:25 AM EST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1025 AM EDT Tue Aug 24 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1025 AM EDT Tue Aug 24 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered showers and lightning storms are expected to develop
this afternoon and early evening across east central Florida with
highest coverage across the interior, especially to the north and
west of Interstate 4. Storm motion will be generally to the north
or northeast up to 15 to 25 mph but could be slower and more
erratic across Okeechobee County and the Treasure Coast. Strongest
activity will be capable of producing frequent lightning, small
hail, and wind gusts up to 50 mph.
.FLOOD IMPACT...
Some locations may receive localized heavy rainfall amounts of 2
to 3 inches in a short time span in slower moving storms, which
could result in minor flooding of low lying and poor drainage
areas. The more favored area would be across the interior,
primarily north of Orlando.
.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the east central Florida beaches. If entering the
surf, only do so within sight of a lifeguard, and never swim
alone.
.MARINE THUNDERSTORM GUST IMPACT...
Highest potential for lightning storms will be over inland lakes
this afternoon and evening, although some storms could still move
offshore, mainly north of Cape Canaveral. Storm motion expected
to be north to northeast at 15 to 20 knots but may slower and
more erratic toward the Treasure Coast. Strongest storms today
could produce strong winds of 40 to 45 knots.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered lightning storms are expected each afternoon and evening
through the upcoming weekend. Frequent lightning, gusty winds and
minor flooding from torrential downpours will be possible with
the strongest storms.
Boating conditions will deteriorate from Wednesday night into
late week as onshore winds increase and easterly swells build
seas across the local Atlantic waters. This may also produce rough
surf at area beaches as well as a moderate to high risk of rip
currents.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Combs/Weitlich
In the hours before
Special weather statement, Aug 24, 4:51 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
551 PM EDT Tue Aug 24 2021
FLZ045-053-242230-
Osceola FL-Orange FL-
551 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of south central Orange
and north central Osceola Counties through 630 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake Toho, moving west northwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Saint Cloud, Orlando International Airport and Buena
Ventura Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2837 8114 2820 8121 2828 8144 2842 8136
2851 8125
TIME...MOT...LOC 2150Z 107DEG 5KT 2830 8127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellySpecial weather statement, Aug 24, 5:21 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Tue Aug 24 2021
FLZ045-046-242300-
Orange FL-Seminole FL-
621 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of south central
Seminole and central Orange Counties through 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conway, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Oviedo, Winter Park, Casselberry and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2845 8117 2842 8133 2862 8143 2867 8118
TIME...MOT...LOC 2220Z 154DEG 8KT 2849 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellySpecial weather statement, Aug 24, 5:26 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Tue Aug 24 2021
FLZ053-242300-
Osceola FL-
626 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of southern Osceola
County through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Marian, moving northwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2802 8117 2789 8102 2777 8109 2780 8120
2782 8121 2784 8123 2785 8127 2786 8128
2786 8130 2792 8131 2794 8135 2795 8134
2797 8136
TIME...MOT...LOC 2225Z 120DEG 15KT 2784 8112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellySpecial weather statement, Aug 24, 5:44 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
644 PM EDT Tue Aug 24 2021
FLZ041-046-242315-
Seminole FL-Inland Volusia FL-
644 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Seminole and
southwest Volusia Counties through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2893 8109 2861 8112 2861 8122 2862 8133
2864 8133 2864 8139 2891 8135
TIME...MOT...LOC 2243Z 170DEG 17KT 2868 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellySpecial weather statement, Aug 24, 5:54 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
654 PM EDT Tue Aug 24 2021
FLZ045-242330-
Orange FL-
654 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of east central Orange
County through 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield, Christmas and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2861 8110 2861 8098 2859 8095 2856 8093
2856 8094 2846 8104 2849 8111
TIME...MOT...LOC 2254Z 199DEG 6KT 2852 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KellySpecial weather statement, Aug 24, 6:16 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
716 PM EDT Tue Aug 24 2021
FLZ041-046-141-147-242345-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
716 PM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard and southeastern Volusia Counties through 745 PM
EDT...
At 714 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deltona, moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Oviedo, DeLand and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2900 8103 2879 8085 2861 8097 2861 8110
2883 8137 2908 8127
TIME...MOT...LOC 2314Z 199DEG 6KT 2888 8125
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Kelly